Nevada, 2007Flash Flood in Nevada, August 1, 2007
August 1, 2007 · NWS LKN · 1 event in 1 county or zone
Heavy rains during the late afternoon and early evening of August 1 caused flash flooding in and around Eureka.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $297,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the late afternoon and early evening of August 1 caused flash flooding in and around Eureka.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 1, 3:03 PM PST, 57 minutes earlier.
Area forecast discussion, Aug 1, 3:03 PM PST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
403 PM PDT WED AUG 1 2007
.SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS
OF NORTHERN AND CENTRAL NEVADA THROUGH FRIDAY. DRIER AIR WILL RETURN
TO THE GREAT BASIN THIS WEEKEND ALONG WITH BREEZY CONDITIONS.
TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL THROUGH THE MIDDLE OF
NEXT WEEK. &&
SHORT TERM...TONIGHT THROUGH FRIDAY. 4-CORNERS HIGH BEGINS TO SHIFT
EAST ON FRIDAY...WITH SOUTHWEST FLOW SETTING UP AT 500H. THRU
THURSDAY...1.00 INCH PWS ACROSS THE FCST AREA...WITH LOCAL
UP TO 1.20 SOUTHEAST AND EAST...PWS BEGIN TO DIMINISH FROM THE
WEST THURSDAY NIGHT AND AGAIN FRIDAY...BUT HIGH CAPES THRU FRIDAY
WILL CONTINUE TO SUPPORT SCATTERED TSTM ACTIVITY THRU FRIDAY. A
SERIES OF WEAK SHORT WAVES LIFTING THRU THE AREA TONIGHT AND THURSDAY
WILL SUPPORT CONVECTION MAINLY SOUTHERN TWO-THIRDS TONIGHT...ACROSS
THE AREA THURSDAY AND THURSDAY NIGHT...AND EASTERN HALF FRIDAY.
THE HEAVIEST RAINS ARE EXPECTED SOUTHEAST AND CENTRAL THURSDAY. THE
POSSIBILITY OF A FLASH FLOOD WATCH CAN NOT BE RULED OUT. REA
.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...AN UPPER TROUGH
DROPPING SOUTHWARD INTO THE PAC NW THIS WEEKEND WILL SHOVE HIGH
PRESSURE BACK TO THE EAST OF THE FOUR CORNERS REGION AND ALLOW A DRY
SOUTHWEST FLOW TO DEVELOP OVER THE GREAT BASIN. SATURDAY APPEARS TO
BE THE DAY WHEN PWS DROP OF SIGNIFICANTLY AS THE DRY SOUTHWEST FLOW
FORCES ALL THE MONSOON MOISTURE BACK INTO UTAH BUT COULD STILL SEE
SOME THUNDERSTORMS ACROSS OUR EASTERN CWFA SATURDAY AFTERNOON.
HOWEVER...THEY SHOULD BE TRANSITIONING FROM WET TO DRY AS THE LOWER
PW AIR MOVES IN FROM THE WEST. MEDIUM RANGE MODELS IN GOOD AGREEMENT
THAT SOUTHWEST FLOW WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK ONCE
IT GETS ESTABLISHED THIS WEEKEND...SO ANY T-STORM CHANCES WILL BE
LIMITED TO OUR FAR EASTERN CWFA FROM SUNDAY THROUGH NEXT WEDNESDAY.
WITH PWS REMAINING LOW DURING THIS TIME...GENERALLY BELOW 0.60 OF
AND INCH...ANY T-STORM WILL BE DRY. GUSTY WINDS ARE EXPECTED TO
DEVELOP ACROSS PARTS OF THE CWFA BY SATURDAY AND SUNDAY. THIS IN
COMBINATION WITH LOW HUMIDITIES MAY PRODUCE FIRE WEATHER CONCERNS
OVER THE WEEKEND. SPC CURRENTLY HAS NORTHWEST NV IN A CRITICAL AREA
ON SATURDAY AND MOST OF CENTRAL AND WESTERN NEVADA ON SUNDAY. THESE
CONDITIONS WILL HAVE TO BE MONITORED OVER THE NEXT DAY OR TWO AS
HEADLINES OR WATCHES MAY BE NECESSARY. MCGEE &&
.AVIATION...ISOLATED TO WIDELY SCATTERED SHOWERS AND T-STORMS WILL
CONTINUE OVER CENTRAL AND EASTERN NV THROUGH 04Z THIS EVENING BEFORE
DISSIPATING. CEILINGS WILL REMAIN ABOVE 10000 FT MSL. VISIBILITIES
WILL REMAIN ABOVE 6SM EXCEPT ISOLATED VISIBILITIES UNDER 3SM IN THE
HEAVIEST CELLS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF
NORTHERN AND CENTRAL NEVADA AGAIN THURSDAY. &&
.FIRE WEATHER...MONSOON MOISTURE CONTINUES INTO FRIDAY BEFORE
SHIFTING EASTWARD THIS WEEKEND AS A SOUTHWEST FLOW DEVELOPS AHEAD OF
A TROUGH MOVING ONSHORE. GUSTY WINDS ARE EXPECTED ACROSS
NORTHERN AND CENTRAL NEVADA ON SATURDAY AND SUNDAY. THIS IN
COMBINATION WITH LOW HUMIDITIES MAY PRODUCE FIRE WEATHER CONCERNS
OVER THE WEEKEND. &&
.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Aug 1, 4:14 AM PST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
514 AM PDT WED AUG 1 2007
NVZ013-030>037-021200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
514 AM PDT WED AUG 1 2007
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE
ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA. HEAVY RAINFALL IN
BURN AREAS COULD LEAD LOCALLY TO EXCESSIVE RUNOFF.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE MONSOON PATTERN WILL CONTINUE THROUGH THURSDAY NIGHT ACROSS
NORTHERN AND CENTRAL NEVADA. THERE WILL BE A CONTINUED THREAT FOR
LOCALLY HEAVY RAINS...MAINLY EVENING. A DRIER AND STABLE AIRMASS
BEGINS TO MOVE IN FROM THE WEST LATE FRIDAY PUSHING ACROSS THE ENTIRE
AREA OVER THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
JH
Flash Flood, Eureka
- When
- August 1, 4:00 PM PST to 7:00 PM PST
- Where
- Eureka County, (P68)eureka to 7 mi N of (P68)eureka
- Cause
- Heavy Rain
- Property damage
- $297,000
- Reported by
- Emergency Manager
- Coordinates
- 39.600, -116.000
Heavy rains on the hilly terrain in and around Eureka produced large amounts of runoff that damaged about a dozen homes and a few businesses. One home had 4 feet of mud in the basement. Many washouts occurred on rural roads. Flooding was also reported across state highway 278 about 7 miles north of Eureka. The Eureka county airport reported 1.63 inches of rain but the radar indicated the heaviest rain occurred just west of downtown Eureka with radar estimates of 2 to 3 inches.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
- Hail and Damaging Winds in Tennessee, August 1, 2007$30,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47814.